MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, balloon detachment, shaft break and catheter entrapment occurred.The patient had two layers of an unknown stent that had in-stent restenosis.The 70% stenosed target lesion was located in the mildy tortuous and moderately calcified right coronary artery (rca).A 3.50mm x 12mm emerge balloon catheter was advanced for pre-dilatation of the lesion for a third layer of stent.However, during the initial inflation at 16 atm for 20 seconds, the balloon ruptured.The physician pulled the device out; however, the inner shaft of the balloon broke leaving behind the distal part of the balloon severed and stuck on the wire.A second wire was delivered to rca past the loose balloon and a second emerge balloon was placed on the second wire in order to inflate and trap the detached piece of the balloon.The detached portion was removed, and no device fragments were left inside the patient's body.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There were numerous kinks to both the shaft and hypotube of the device.There was blood and contrast in the inflation lumen and the loosely folded balloon.There was blood in the guidewire lumen.At the proximal end of the bicomponent weld, the guidewire lumen was separated.At the distal end of the bicomponent weld, the guidewire lumen was buckled for a length of 8mm.At 8mm distal from the proximal waist, the balloon had a full circumferential tear.The distal portion of the balloon was prolapsed.Media depicts a full circumferential tear to the balloon, guidewire lumen detachment at bicomponent weld area and prolapsed balloon confirming the reported separation, burst, and balloon detachment.Product analysis was able to confirm the reported events as the balloon had a full circumferential tear and the guidewire lumen was separated and buckled.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18385906
Report Number2124215-2023-73189
Device Sequence Number19825464
Product Code LOX
UDI-Device Identifier08714729846413
UDI-Public08714729846413
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0032381323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown